I have prediabetes and high blood pressure. and take and Lisinopril for lowing BP. After a few months of using it, my eye test confirm my eye pressure has gone up more. Should I not be taking lisinopril? Is that making my glaucoma worse?
No -it's more likely diabetic related - still - it's worth checking with your doctor and maybe doing a few tests to verify.
An FDA study found 0.1% of patients on Lisinopril (only out of the total number who reported any side effects so the number may be understated), compared to a tad smaller 0.08% same symptom reports from other medications- so possibly an increased risk is there.
You could try switching to something like Azopt or also see if your allergic to a preservative in Lisinopril, BAK, which can cause pressure issues.
Also, if you don't have a glaucoma diagnosis it's important to determine for certain if the pressure is glaucoma related or not as treatment may be different and aimed to prevent glaucoma onset.
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Jun 2012 • 2 answers
Updated 22 May 2013 • 1 answer
Updated 20 Apr 2014 • 1 answer
High Blood Pressure - My current doc wanted to take me off Lisinopril 20mg he said it would destroy?
Updated 3 Mar 2017 • 1 answer
Updated 27 Oct 2016 • 1 answer